MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD ALLERGY SYRINGE WITH PERMANENTLY ATTACHED NEEDLE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD ALLERGY SYRINGE WITH PERMANENTLY ATTACHED NEEDLE; PISTON SYRINGE
Catalog Number 305500
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd allergy syringe with permanently attached needle the plunger movement was difficult.There was no report of patient impact.The following information was provided by the initial reporter: consumer reported plunger would not move when trying to take her injection.Date of event: (b)(6).Samples: yes cl.
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd allergy syringe with permanently attached needle the plunger movement was difficult.There was no report of patient impact.The following information was provided by the initial reporter: consumer reported plunger would not move when trying to take her injection.Date of event: 2022-09-16, 2022-09-08, 2022-09-05.Samples: yes cl.
 
Additional Manufacturer Narrative
H6: investigation summary since no samples (including photos) were returned for the syringe allergy 1ml w/ndl 28x1/2 rb, product code#305500, from lot#9287325, with the reported issue of ¿plunger movement difficult¿, the complaint could not be confirmed, and the root cause is undetermined.A review of the device history record was completed for batch #9287325.All inspections were performed per the applicable operations qc specifications.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: h6: investigation summary customer returned (23) 1ml bd syringes from lot# 9287325.The customer reported that the plunger would not move when trying to take injection.The samples were examined, then tested for plunger rod movement: all 23 syringes featured plunger rods that were able to move through the respective barrel properly.No evidence of manufacturing defect was observed.The alleged defect could not be confirmed based on the samples provided for investigation.A review of the device history record was completed for batch #9287325.All inspections were performed per the applicable operations qc specifications.Embecta was not able to duplicate or confirm the customer¿s indicated failure root cause cannot be determined at this time as the issue is unconfirmed.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD ALLERGY SYRINGE WITH PERMANENTLY ATTACHED NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15556967
Report Number1920898-2022-00698
Device Sequence Number12531117
Product Code FMF
UDI-Device Identifier00382903055005
UDI-Public00382903055005
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2024
Device Catalogue Number305500
Device Lot Number9287325
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2022
Supplement Date Received by Manufacturer10/27/2022
12/20/2022
Initial Report FDA Received Date10/06/2022
Supplement Report FDA Received Date11/10/2022
01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown